ELAVIL makes digestive problems WORSE (fact)

Discussion in 'Fibromyalgia Main Forum' started by sleepyinlalaland, Nov 24, 2006.

  1. sleepyinlalaland

    sleepyinlalaland New Member

    I recently googled gastroparesis due to a recent post on it here. I was interested because daughter is having a lot of problems with digestion. Gastroparesis means "weak stomach" (referring to the action of the stomach muscles necessary to digest food).

    What I was surprised to learn is that Elavil (and probably other tricyclics) is known to further weaken the stomach. I figured this would be of interest to many on this board as Elavil is often the first thing a doctor will suggest to fibro-sufferers.

    I know that Elavil HAS been a great help for many, and if it works...that's great. Personally, I think of it as evil elavil as my 2 week trial with it years ago was TERRIBLE. I was in a profound brain fog ALL DAY and never got used to it.

    Many complain of weight gain on Elavil and now I see that it is probably not only because of increased appetite, but slowed-down digestion.

    Just a word of precaution.
  2. laura81655

    laura81655 New Member

    Yes, I agree with you about the side effects of this med. It slows down parastalsis and metabolism. I take 50mg. of this at night and it does help with pain. All meds have side effects, elavil's have been more tolerable than feeling wired, insomnia on all the other AD's I have tried. Thanks for info.

    Laura